Uniform approximation of some classes of linear positive operators expressed by series


The paper dealswith a general class of linear positive approximation processes designed using series. For continuous and bounded functions defined on unbounded interval we give rate of convergence in terms of the usual modulus of smoothness. The main goal is to identify functions for which these operators provide uniform approximation over unbounded intervals. Particular cases are delivered.


Octavian Agratini
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania


Bohman–Korovkin theorem; modulus of smoothness; Szász operator; Baskakov operator; Mastroianni operator; Jain operator; Poisson distribution

Paper coordinates

O. Agratini, Uniform approximation of some classes of linear positive operators expressed by series, Applicable Analysis, 94 (2015) no. 8, pp. 1662-1669.


About this paper


Applicable Analysis

Publisher Name

Taylor and Francis

Print ISSN
Online ISSN

google scholar link

[1] Korovkin PP. On convergence of linear positive operators in the space of continuous functions. Dokl. Akad. Nauk SSSR (N.S.). 1953;90:961–964. Russian.

[2] Bleimann G, Butzer PL, Hahn LA. Bernstein-type operators approximating continuous functions on the semiaxis. Indagationes Mathematicae. 1980;42:256–262.

[3] Bardaro C, Mantellini I.AVoronovskaya-type theorem for a general class of discrete operators. Rocky Mountain J. Math. 2009;39:1411–1442.

[4] Lorentz GG. Bernstein polynomials. 2nd ed. New York (NY): Chelsea Publ. Comp.; 1986.

[5] Altomare F, Campiti M. Korovkin-type approximation theory and its applications. Vol. 17, de Gruyter studies in mathematics. Berlin:Walter de Gruyter; 1994.

[6] Totik V. Uniform approximation by Szász-Mirakjan type operators. Acta Math. Hungar. 1983;41:291–307.

[7] de la Cal J, Cárcamo J. On uniform approximation by some classical Bernstein-type operators. J. Math. Anal. Appl. 2003;279:625–638.

[8] Boyanov BD, Veselinov VM.Anote on the approximation of functions in an infinite interval by linear positive operators. Bull. Soc. Math. Roumaine. 1970;14:9–13.

[9] Mastroianni G. Su un operatore lineare e positivo [On a linear and positive operator]. Rend. Acc. Sc. Fis. Mat. Napoli Serie IV. 1979;46:161–176.

[10] Jain GC. Approximation of functions by a new class of linear operators. J. Austral. Math. Soc. 1972;13:271–276.

[11] Mahmudov NI. Approximation by the q-Szász-Mirakjan operators. Abstract Appl. Anal. 2012. 16 p. Article ID754217.


Related Posts